Alert archive / Minnesota / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Duluth, MN

April 8, 20124 counties in Minnesota; 4 counties in Wisconsin

NWS Duluth, MN issued this red flag warning at Apr 8, 2012, 4:16 AM CDT for 4 counties in Minnesota; 4 counties in Wisconsin. It took effect at Apr 8, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 4:16 AM CDT (09:16 UTC)
In effect from
Apr 8, 2012, 1:00 PM CDT
Expired
Apr 8, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Burnett County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 76 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS83 KDLH 080916
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
416 AM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR PARTS OF NORTHEAST MINNESOTA AND NORTHWEST
WISCONSIN DUE TO LOW HUMIDITIES AND GUSTY WEST WINDS...

.GUSTY WEST WINDS AND LOW HUMIDITY VALUES WILL COMBINE WITH DRY
FUELS ACROSS THE REGION TO PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING. MINIMUM HUMIDITIES
WILL DROP INTO THE 20 TO 25 PERCENT RANGE AND THE WESTERLY WINDS
OF 15 TO 25 MPH WILL GUST UP TO 30 TO 35 MPH IN THE AFTERNOON.
CONDITIONS SHOULD IMPROVE LATER THIS EVENING WHEN THE WINDS BEGIN
TO RELAX.

MNZ033-034-036-038-081730-
/O.UPG.KDLH.FW.A.0001.120408T1800Z-120409T0100Z/
/O.NEW.KDLH.FW.W.0001.120408T1800Z-120409T0100Z/
SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-PINE-
416 AM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS FOR
SOUTHERN CASS...CROW WING...SOUTHERN AITKIN AND PINE COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 033...034... 
  036 AND 038.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WIZ006>009-081730-
/O.UPG.KDLH.FW.A.0001.120408T1800Z-120409T0100Z/
/O.NEW.KDLH.FW.W.0001.120408T1800Z-120409T0100Z/
BURNETT-WASHBURN-SAWYER-PRICE-
416 AM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS
BURNETT...WASHBURN...SAWYER...AND PRICE COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 006...007... 
  008 AND 009.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT DNR.WI.GOV 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ025-035-081730-
/O.NEW.KDLH.FW.W.0001.120408T1800Z-120409T0100Z/
NORTHERN CASS-NORTHERN AITKIN-
416 AM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS FOR
NORTHERN CASS AND NORTHERN AITKIN COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 025 AND 035.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GROCHOCINSKI
3 follow-up statements
089 
WWUS83 KDLH 081459 AAA
RFWDLH

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
959 AM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR PARTS OF NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN DUE TO LOW HUMIDITIES AND GUSTY WEST WINDS...

.GUSTY WEST WINDS AND LOW HUMIDITY VALUES WILL COMBINE WITH DRY
FUELS ACROSS THE REGION TO PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING. MINIMUM HUMIDITIES
WILL DROP INTO THE 20 TO 25 PERCENT RANGE AND THE WESTERLY WINDS
OF 15 TO 25 MPH WILL GUST UP TO 30 TO 35 MPH IN THE AFTERNOON.
CONDITIONS SHOULD IMPROVE LATER THIS EVENING WHEN THE WINDS BEGIN
TO RELAX.

MNZ025-033>036-038-082300-
/O.CON.KDLH.FW.W.0001.120408T1800Z-120409T0100Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-
959 AM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS FOR
SOUTHERN CASS...CROW WING...SOUTHERN AITKIN AND PINE COUNTIES...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 025...033... 
  034...035...036 AND 038.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE LOWER TO MID 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WIZ006>009-082300-
/O.CON.KDLH.FW.W.0001.120408T1800Z-120409T0100Z/
BURNETT-WASHBURN-SAWYER-PRICE-
959 AM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS
BURNETT...WASHBURN...SAWYER...AND PRICE COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 006...007... 
  008 AND 009.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT DNR.WI.GOV 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
944 
WWUS83 KDLH 082031
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CDT SUN APR 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN DUE TO LOW
HUMIDITIES AND GUSTY WEST WINDS...

.GUSTY WEST WINDS AND LOW HUMIDITY VALUES WILL COMBINE WITH DRY
FUELS ACROSS THE REGION TO PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS LATE THIS AFTERNOON AND INTO THE EVENING. MINIMUM
HUMIDITIES IN THE 20 TO 25 PERCENT RANGE AND THE
WESTERLY WINDS UP TO 25 MPH WITH GUSTS UP TO 30 TO 35 MPH WILL
CONTINUE. CONDITIONS SHOULD IMPROVE LATER THIS EVENING WHEN THE
WINDS BEGIN TO RELAX.

MNZ025-033>036-038-090100-
/O.CON.KDLH.FW.W.0001.000000T0000Z-120409T0100Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-
331 PM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WEST WINDS FOR SOUTHERN CASS...CROW
WING...SOUTHERN AITKIN AND PINE COUNTIES...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 025...033... 
  034...035...036 AND 038.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WIZ006>009-090100-
/O.CON.KDLH.FW.W.0001.000000T0000Z-120409T0100Z/
BURNETT-WASHBURN-SAWYER-PRICE-
331 PM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WEST WINDS BURNETT...WASHBURN...
SAWYER...AND PRICE COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 006...007... 
  008 AND 009.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT DNR.WI.GOV 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
560 
WWUS83 KDLH 090113
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
813 PM CDT SUN APR 8 2012

MNZ025-033>036-038-WIZ006>009-090215-
/O.EXP.KDLH.FW.W.0001.000000T0000Z-120409T0100Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-BURNETT-WASHBURN-SAWYER-PRICE-
813 PM CDT SUN APR 8 2012

...RED FLAG WARNING NO LONGER IN EFFECT...

WINDS WILL CONTINUE TO DECREASE...AND HUMIDITY VALUES WILL
INCREASE AS THE NIGHT WEARS ON...THUS THE CRITICAL FIRE WEATHER
CONDITIONS ARE IMPROVING AND THE WARNING WILL BE ALLOWED TO
EXPIRE. 

$$

DAP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:41 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 8, 3:41 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
341 AM CDT SUN APR 8 2012

.SHORT TERM [NOW - MONDAY AFTERNOON]...

TODAY...A LOW PRESSURE SYSTEM IN NORTHERN MANITOBA WILL DRIFT
EASTWARD INTO NORTHWESTERN ONTARIO. WESTERLY WINDS WILL INCREASE
ACROSS THE NORTHLAND THIS MORNING...WITH MODEL SOUNDINGS
INDICATING VERY DEEP MIXING BY LATE MORNING. THIS IS EXPECTED TO
RESULT IN A WINDY AND VERY DRY AFTERNOON. FIRE WEATHER CONDITIONS
ARE A CONCERN...AND PLANNING TO ISSUE A RED FLAG WARNING ACROSS
OUR SOUTHERN MINNESOTA AND WISCONSIN COUNTIES FOR THE AFTERNOON
INTO EARLY EVENING HOURS. WILL NEED TO KEEP AN EYE ON THE WINDS
AND HUMIDITY THIS MORNING TO DETERMINE IF CRITICAL CRITERIA COULD
BE REACHED FARTHER NORTH THAN FORECASTED. WHILE MOST MODELS KEEP
THE NORTHLAND FREE OF ANY QPF TODAY...SOME OF THE HIGH RESOLUTION
MODELS...SUCH AS THE WRF-NMM AND LOCAL WRF...STILL INDICATE THE
POTENTIAL FOR LIGHT INSTABILITY SHOWERS THIS AFTERNOON.
THEREFORE...KEPT THE LOW CHANCES OF RAIN SHOWERS FOR THIS
AFTERNOON. INCREASED TEMPERATURES NEAR DOWNTOWN DULUTH THE HARBOR
AREA SINCE DUE TO EXPECTED DOWNSLOPE WARMING FROM THE WESTERLY
WINDS.

TONIGHT...A SHORTWAVE SHOULD MOVE OUT OF SOUTHERN MANITOBA AND
ACROSS THE NORTHERN FA AS COLD AIR POURS INTO THE NORTHLAND. CLOUD
COVER WILL INCREASE FROM THE NORTH. THERE COULD BE SOME LIGHT SNOW
SHOWERS NEAR AND WEST OF INTERNATIONAL FALLS. THE WINDS WILL
RELAX...SO THE PLANNED RED FLAG WARNING SHOULD BE ALLOWED TO
EXPIRE DURING THE EVENING.

MONDAY...THE NORTHWESTERLY WINDS WILL INCREASE AS COLD AIR
CONTINUES TO POUR INTO THE NORTHLAND...LEADING TO A
WINDY...CLOUDIER...AND MUCH COOLER DAY. AT LEAST THE GFS AND ECMWF
HINT AT SOME PCPN...WHICH WOULD LIKELY BE SNOW IN THE MORNING AND
A MIX DURING THE AFTERNOON. RELATIVE HUMIDITY WILL BE LOW
AGAIN...BUT IT DOES NOT APPEAR CONDITIONS WILL GET CLOSE TO
DANGEROUS FIRE WEATHER CONDITIONS.

.LONG TERM [MONDAY NIGHT - SATURDAY]...

THE WESTERN GREAT LAKES REGION WILL REMAIN UNDERNEATH THE FAR
WESTERN PERIPHERY OF THE BROAD/DEEP EASTERN CONUS UPPER TROF
THROUGH AROUND MID WEEK. FAIRLY FAST WNW FLOW ALOFT WITH SEVERAL
EMBEDDED WEAK IMPULSES WILL COMBINE WITH STEEP LOWER TROPOSPHERIC
LAPSE RATES AND COLD TEMPS ALOFT TO CONTINUE WITH AT LEAST SMALL
CHANCES FOR ISOLATED SHOWERS AND NEAR NORMAL TEMPS FOR THIS TIME
OF YEAR.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES LATE IN THE WEEK AS
NEXT TROF DIGS INTO THE WESTERN CONUS..SETTING UP A LOW LEVEL
EASTERLY GRADIENT. THIS FLOW OF COOL/DRY AIR IN LOW LEVELS MAY ACT
TO HOLD PRECIP CHANCES AT BAY UNTIL NEXT WEEKEND..ESPECIALLY
ACROSS NORTHEASTERN MINNESOTA. HOWEVER..IT SHUD ALSO ACT TO KEEP
TEMPERATURES COOL WITH FARILY ROBUST INLAND PENETRATION OF THE LK
SUPERIOR BOUNDARY LAYER EACH DAY. STRONG WSW FLOW ALOFT ACROSS THE
PLAINS LATE IN THE WEEK SHUD EVENTUALLY UNDERCUT THE UPPER
RIDGE..THUS ALLOWING FOR BETTER CHANCES FOR PRECIP TO SPREAD
NORTHWARD INTO THE REGION NEXT WEEKEND.

&&

.AVIATION...06Z TAF ISSUANCE...

BROAD WEST TO NORTHWEST SURFACE FLOW WILL PERSIST FOR THE NEXT 24
HOURS AREA-WIDE BEHIND THE COLD FRONT THAT MOVED ACROSS THE
REGION ON SATURDAY. SOME LINGERING 050-070 CEILINGS WILL PERSIST
OVERNIGHT AT KINL..BUT OTHERWISE SKIES SHOULD BE MOSTLY CLEAR
UNTIL 15-17Z ON SUNDAY. COLD TEMPS ALOFT..BROADLY
CYCLONIC/CONVERGENT LOW LEVEL FLOW..AND MORNING SUN SHOULD RESULT
IN THE FORMATION OF CUMULUS AND SOME SHOWERS AFTER 18Z WITH
GREATEST COVERAGE IN KINL/KHIB AREAS. SOMEWHAT LATER TIMING AT
KDLH/KHYR. WINDS ALSO WILL INCREASE ON SUNDAY WITH GUSTS INTO THE
MID 20S KTS AT ALL TAF SITES. CLOUDS/SHOWERS/WINDS SHOULD
GRADUALLY DIMINISH 00-06Z WITH LOSS OF DAYTIME HEATING.

&&

.FIRE WEATHER...

THE COMBINATION OF GUSTY WESTERLY WINDS AND VERY LOW RELATIVE
HUMDIITY TODAY IS EXPECTED TO RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS OUR SOUTHERN
MINNESOTA AND WISCONSIN COUNTIES. A RED FLAG WARNING WILL BE
ISSUED FOR THESE AREAS. WILL NEED TO KEEP AN EYE ON ADJACENT
COUNTIES TO THE NORTH WHICH COULD SEE CONDITIONS APPROACH CRITICAL
FIRE WEATHER CRITERIA.

&&

.POINT TEMPS/POPS...
DLH  57  31  42  25 /  10  10  10  10
INL  52  23  38  14 /  30  20  20  10
BRD  59  29  44  20 /  10  10  10   0
HYR  60  27  46  23 /  20  10  10  10
ASX  58  31  45  25 /  20  10  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR MNZ025-033>036-038.

WI...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR WIZ006>009.

LS...NONE.
&&

SHORT TERM...GROCHOCINSKI
LONG TERM....MILLER
AVIATION...MILLER
Hazardous weather outlook, Apr 7, 3:59 PM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
359 PM CDT SAT APR 7 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
359 PM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS AND GUSTY WEST WINDS ON SUNDAY AFTERNOON WILL
PRODUCE HEIGHTENED FIRE WEATHER CONDITIONS OVER PARTS OF EAST
CENTRAL MINNESOTA AND SECTIONS OF NORTHWEST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
359 PM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Red Flag Warnings in Minnesota, 2012Red Flag Warnings in Wisconsin, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.